Objective: To report a patient with Parkinson disease (PD) who developed zoophilia as a possible complication of dopaminergic therapy.
Case summary: A 74-year-old man with advanced PD, who had wearing-off motor fluctuations, with a marked disability during the off periods and severe peak-of-dose choreiform dyskinesias, developed hypersexuality with zoophilia 5 days after standard levodopa was substituted for controlled-release levodopa and the dose of bromocriptine was increased. The abnormal sexual behavior disappeared 2 days after the doses of standard levodopa and of bromocriptine were reduced.
Discussion: Hypersexuality is a known complication in PD patients undergoing dopaminergic therapy. However, the possible development of zoophilia due to these drugs, as was the case in our patient, is exceptional.
Conclusions: Zoophilia should be considered as a possible behavioral complication of dopaminergic therapy in PD patients.